Alert archive / Missouri / Flood Watches in 2020
Flood Watch 4, NWS Springfield, MO
NWS Springfield, MO issued this flood watch at Apr 24, 2020, 12:35 PM CDT for 22 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 24, 2020, 9:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 12:35 PM CDT (17:35 UTC)
- In effect from
- Apr 24, 2020, 9:00 PM CDT
- Expired
- Apr 25, 2020, 8:55 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 25 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 22 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flood watch went out at Apr 24, 6:28 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 24, 6:28 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 628 AM CDT Fri Apr 24 2020 .SHORT TERM...(Today through Saturday) Issued at 255 AM CDT Fri Apr 24 2020 Main focus for the forecast period is with convection late this afternoon into early tonight and associated severe risk. Additionally, widespread rainfall amounts of 1-3" may lead to flooding. Finally, northwest tonight and Saturday will gust to 30-40 mph. Scattered showers and some thunderstorms are expected this morning, followed by most areas seeing a lull in preciptiation this afternoon. Shortwave energy and a surface low will pass through the area later today into tonight. Sufficient forcing and shear will be in place, with the bigger question being the amount of instability that can develop. The NAM suggests around 1,000 J/kg of SBCAPE over the far SW CWA late this afternoon, but the RAP and HRRR are higher at 1,500-2,000 J/kg. The exact track of the surface low, which is still somewhat in question, along with cloud and precip coverage through the day today will be the big determining factors in the magnitude of instability. If enough instability can develop, supercells may be possible for a time late this afternoon and early evening, otherwise clusters or line segments would be the primary storm mode. Not looking at a significant threat for tornadoes given a lack of low level instability and since the more supportive low level airmass for such is closer to the Gulf. Main threats will be hail to the size of quarters and damaging winds to 60mph. Precip transitions to lingering showers and thunderstorms embedded in stratiform preciptiation tonight into early Saturday. All told, the forecast calls for widespread 1-2" of rain with potential for isolated amounts up to 3". Given recent rainfall and some elevated stream levels, this does pose a risk for flooding. Confidence in exact placement and amounts of heavier rain is still lacking for the issuance of a Flood Watch at this time. Behind the system, northwest winds are expected to gust to 30-40 mph later tonight into Saturday. Highs Saturday will range from the mid 50s east to the mid 60s west. .LONG TERM...(Saturday night through Thursday) Issued at 255 AM CDT Fri Apr 24 2020 Sunday will be the nicest day of the weekend with mostly sunny skies and highs in the upper 60s to low 70s. Monday will see similar temperatures, but with mostly cloudy skies and low end chances for showers and thunderstorms. A strong system looks to bring a cold front and associated showers and thunderstorms to the area Tuesday and Tuesday night. Tuesday will see highs in the low to mid 70s, followed by mostly sunny skies Wednesday and Thursday with highs around 70. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 624 AM CDT Fri Apr 24 2020 Isolated to scattered convection will be possible through much of today until widespread showers and thunderstorms move in from the west this evening. Some of the storms this evening into early tonight could be strong to severe. Showers then persist into Saturday morning. Winds switch to northwesterly while becoming gusty tonight into Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, Apr 24, 4:00 AM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 400 AM CDT Fri Apr 24 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 400 AM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Isolated to scattered showers and thunderstorms are possible through mid-afternoon today. Strong to severe storms with large hail and damaging winds are possible late this afternoon into early tonight mainly along and southwest of an Appleton City to West Plains line. Frequent cloud to ground lightning will also be a threat. Given the recent rainfall, additional rainfall could lead to more localized flooding across the area. Rainfall amounts of one to two inches are possible with this system. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Flooding may linger into Saturday. Additional showers and storms are possible early next week with the highest chances Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for southeast Kansas and far southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Vernon | 47 hr |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Cedar | 51 hr |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Bates, Vernon | 4 days |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | St. Clair | 3 days |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Jasper | 58 hr |
| Apr 24, 2:21 PM CDT | Special Weather Statement | SGF | Wright | 39 min |
| Apr 24, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 34 min |
| Apr 24, 9:28 AM CDT | River Flood Warning | SGF | Bourbon | 47 hr |
| Apr 24, 6:36 PM CDT | Special Weather Statement | SGF | Crawford | 39 min |
Nearby
Flood Watches in Missouri, 2020Flood Watches in Kansas, 2020Every flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.